Alert archive / Oklahoma / Frost Advisories in 2008
Frost Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Nov 7, 2008, 3:45 PM CST for 4 counties in Arkansas; 12 counties in Oklahoma. It took effect at Nov 8, 2008, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 3:45 PM CST (21:45 UTC)
- In effect from
- Nov 8, 2008, 3:00 AM CST
- Expired
- Nov 7, 2008, 8:53 PM CST
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 072145 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 345 PM CST FRI NOV 7 2008 ARZ001-002-010-011-019-020-OKZ054>063-067>069-080545- /O.NEW.KTSA.FR.Y.0008.081108T0900Z-081108T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE- WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE... NOWATA...VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR... JAY...WAGONER...TAHLEQUAH...STILWELL 345 PM CST FRI NOV 7 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. EARLY MORNING TEMPERATURES WILL APPROACHING FREEZING IN LOW LYING AND PROTECTED AREAS. $$
1 follow-up statement
000 WWUS74 KTSA 080253 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 853 PM CST FRI NOV 7 2008 ARZ001-002-010-011-019-020-OKZ054>063-067>069-080400- /O.CAN.KTSA.FR.Y.0008.081108T0900Z-081108T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-OSAGE- WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...PAWHUSKA...BARTLESVILLE... NOWATA...VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR... JAY...WAGONER...TAHLEQUAH...STILWELL 853 PM CST FRI NOV 7 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST ADVISORY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR. WIDESPREAD FREEZING TEMPERATURES AND FROST ARE NO LONGER EXPECTED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT...AS INCREASED CLOUDINESS AND WINDS SHOULD KEEP TEMPERATURES FROM RAPIDLY DECREASING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 7, 2:44 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 7, 2:44 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 244 PM CST FRI NOV 7 2008 .DISCUSSION... AS THE WEEKEND APPROACHES... SHORT TERM MODELS ARE IN DECENT AGREEMENT. A DRY... TRANQUIL AUTUMN WEEKEND IS ON TAP FOR THE REGION. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES THROUGH SUNDAY. SOUTHERLY WINDS WILL RETURN BY SUNDAY AFTERNOON... INCREASING LOW LEVEL MOISTURE AHEAD THE NEXT UPPER LEVEL SYSTEM. PRECIPITATION CHANCES WILL INCREASE AREAWIDE BEGINNING MONDAY MORNING AS LARGE SCALE LIFTING BEGINS TO AFFECT THE REGION. AT THE PRESENT TIME... LOW LEVEL MOISTURE RETURN APPEARS TO BE SOMEWHAT LIMITED NORTH OF ABOUT INTERSTATE 40... AND HAVE ONLY MENTIONED SCATTERED THUNDER WITH THE EXPECTED PRECIPITATION ACROSS THE NORTHERN HALF OF THE FORECAST AREA. HOWEVER... DEPENDING UPON THE EVENTUAL TRACK OF THE ACCOMPANYING SURFACE LOW... SUFFICIENT MOISTURE MAY RETURN QUICK ENOUGH FOR SOME STRONG SURFACE BASED CONVECTION ACROSS THE SOUTHERN HALF OF THE FORECAST AREA... PARTICULARLY MONDAY AFTERNOON AND EVENING SOUTH OF THE SURFACE LOW AHEAD OF AN ASSOCIATED COLD FRONT. FROM MONDAY ON... MODEL SOLUTIONS BEGIN TO DIVERGE ON THE EVOLUTION OF THE UPPER PATTERN. IT APPEARS THAT THE WEATHER WILL GENERALLY REMAIN UNSETTLED THROUGHOUT MOST OF THE WORK WEEK. THEREFORE HAVE VARYING POPS IN EACH DAY EXCEPT FRIDAY WHEN THE UPPER PATTERN APPEARS IT WILL SHIFT TO A DRY NORTHWESTERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 38 58 34 58 / 0 0 0 0 FSM 37 62 36 64 / 0 0 0 0 MLC 37 63 35 64 / 0 0 0 0 BVO 34 57 31 58 / 0 0 0 0 FYV 32 51 29 55 / 0 0 0 0 BYV 33 47 29 54 / 0 0 0 0 MKO 36 58 32 61 / 0 0 0 0 MIO 34 52 28 56 / 0 0 0 0 F10 38 60 34 63 / 0 0 0 0 HHW 41 67 40 68 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....06
Hazardous weather outlook, Nov 7, 2:30 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
230 PM CST FRI NOV 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
230 PM CST FRI NOV 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...MUCH OF NORTHEASTERN OKLAHOMA.
ONSET...ONGOING...AND WILL DECREASE AFTER SUNSET.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...AND WILL DECREASE AFTER SUNSET.
DISCUSSION...
ENHANCED FIRE DANGER WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON...AS A RESULT OF GUSTY WEST TO NORTHWEST WINDS AND
FAIRLY DRY AIR ACROSS THE REGION. MINIMUM RELATIVE HUMIDITIES WILL
DROP TO THE 20 TO 25 PERCENT RANGE ACROSS MUCH OF THE AREA FOR A
FEW HOURS THIS AFTERNOON...BEFORE INCREASING THIS EVENING. THE
FIRE DANGER WILL DECREASE AFTER SUNSET...AS RELATIVE HUMIDITIES
INCREASE AND WINDS DIMINISH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
WEAK HIGH PRESSURE OVER THE WEEKEND WILL GIVE WAY TO THE NEXT
SYSTEM LATE SUNDAY. SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP
ACROSS THE SOUTHERN PLAINS AS A STRONG UPPER SYSTEM SWEEPS THE
REGION. A WARM FRONT WILL DEVELOP ACROSS THE REGION AND SERVE
AS A FOCUS FOR WIDESPREAD RAINFALL SUNDAY NIGHT INTO MONDAY.
RAINFALL COULD BE LOCALLY HEAVY AS MOVEMENT OF THE SYSTEM SLOWS
AS IT MOVES EAST NORTHEAST ACROSS THE REGION. FOCUS FOR RAIN WILL
SHIFT TO THE NORTH BY TUESDAY AS THE UPPER SUPPORT AND SURFACE
FOCUS FOR RAIN MOVE FURTHER AWAY FROM THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE LATEST FORECASTS AND DISCUSSIONS SHOULD BE MONITORED FOR
HEAVY RAINFALL POTENTIAL EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Nearby
Frost Advisories in Oklahoma, 2008Frost Advisories in Arkansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.